Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 6, NWS Wilmington, OH

February 18, 2000Scioto County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Feb 18, 2000, 6:53 PM EST for Scioto County, Ohio. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 18, 2000, 6:53 PM EST (23:53 UTC)
Expired
Feb 18, 2000, 7:25 PM EST
In force
32 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Scioto County, OH

What was reported inside it

TimeReportWhereRemark
Feb 18, 7:10 PM ESTHail 0.75West Portsmouth, OH

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
428 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
372 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 182353
SVRILN
OHC145-190025-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
653 PM EST FRI FEB 18 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCIOTO COUNTY IN SOUTH CENTRAL OHIO.

* UNTIL 725 PM EST

* AT 654 PM EST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6
  MILES WEST OF PORTSMOUTH... MOVING EAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PORTSMOUTH AT 700 PM EST .
  ROSEMOUNT AT 701 PM EST .
  SCIOTOVILLE AT 706 PM EST .
  WHEELERSBURG AT 708 PM EST .
  SOUTH WEBSTER AT 716 PM EST .

DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS!

.END/BC/SH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 2:30 PM EST, 4 hours 23 minutes earlier.

Area forecast discussion, Feb 18, 2:30 PM EST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
230 PM EST FRI FEB 18 2000

18Z SFC ANALYSIS SHOWS SFC LOW PRESSURE OVER SRN IL WITH A WARM
FRONT EXTENDING FROM THE LOW INTO SRN IN AND SRN THIRD OF OHIO.

MOSAIC RADAR SHOWING COPIUS AMOUNTS OF SHOWERS AND THUNDERSTORMS IN
THE VCNTY OF AFOREMENTIONED WARM FRONT.  ALL MODELS IN GENERAL
AGREEMENT WITH PROPAGATION OF SFC LOW NEAR CVG BY 00Z AND THEN INTO
SW PA AFTER MIDNIGHT.  FOR THIS FORECAST PACKAGE...HOWEVER...WILL
USE THE ETA MODEL AS IT HAS BEEN MORE CONSISTENT OVER THE LAST TWO
RUNS.

HIGHS POPS TONIGHT WILL BE ACRS THE SRN CWFA WHERE SFC CONVERGENCE
AND LOW LVL JET PRODUCE SHOWERS AND THUNDERSTORMS.  ACTIVITY WILL
GREATLY DIMINISH NORTH OF THIS FOCUS.  PLAN ON KEEPING FLASH FLOOD
WATCH SW CWFA THROUGH THIS EVENING AND S CNTRL OHIO AND NRN KY UNTIL
MIDNIGHT.  WRAP AROUND MOISTURE CURRENTLY ACRS NRN IL AND SW IOWA
MAY SKIM OUR FAR NW CWFA OVERNIGHT WITH A LITTLE SNOW.
OVERALL...COLD FRONT WILL SWEEP ACRS SRN CWFA...ALLOWING FOR
TEMPERATURES TO COOL DOWN.  WILL MENTION A POSSIBLITY OF A LITTLE
-SHSN OVER DAY AND CMH TOWARD MORNING.  THREAT FOR SVR TSTMS LOOKS
MINIMAL AT THIS POINT AS GREATEST INSTABILITY OVR SDF FCST AREA.

ON SATURDAY...SKIES WILL BE MOSTLY CLOUDY AS H85 THERMAL TROUGH
REMAINS OVERHEAD.  SKIES MAY CLEAR SOME IN THE WEST DURING THE
AFTERNOON.  CLOUDS AND CAA WILL NOT ALLOW TEMPS TO BUDGE ALL THAT
MUCH.

BY SATURDAY NIGHT...THE FLOW AT THE H5 LVL BECOMES MORE
NWLY...ALLOWING A WEAK FRONT TO DROP ACRS THE REGION.  DYNAMICS
APPEAR STRONGEST OVER THE GREAT LAKES...SO WILL JUST MENTION PARTLY
CLOUDY TO MOSTLY CLOUDY SKIES.

ON SUNDAY...CAA RETURNS TO THE AREA.  SKIES SHOULD BE PARTLY TO
MOSTLY CLOUDY.  I DO NOT LIKE FWC GUIDANCE FOR SUNDAY.  IT LOOKS TO
WARM.  WILL GO WITH COOLER FAN/THICKNESS GUIDANCE.

.ILN...FLASH FLOOD WATCH THIS EVENING FOR INZ066-073>075j-080-
       KYZ089>098-OHZ070>072-077-078-
       FLASH FLOOD WATCH UNTIL MIDNIGHT FOR
       KYZ099-100-OHZ073-079>082-088.

HICKMAN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 5:59 PM ESTFlash Flood WarningILNAdams, Scioto2 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.